Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 317, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 28, 2001, 9:27 PM CDT for Tallapoosa County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2001, 9:27 PM CDT (02:27 UTC)
- Expired
- Jun 28, 2001, 10:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 290229 SVRBHM ALC123-290300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 927 PM CDT THU JUN 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA * UNTIL 1000 PM CDT * AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF DADEVILLE...MOVING NORTH AT 25 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DADEVILLE. THIS STORM PRODUCED WIND DAMAGE ON INTERSTATE 85 NEAR TUSKEGEE. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:22 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 28, 8:22 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 822 PM CDT THU JUN 28 2001 SEE LITTLE CHANGE IN THIS EVE'S WX VS. THAT OF THE PAST TWO NIGHTS... EXCEPT AIRMASS IS A BIT MORE MOIST. JUST UPDATED ZONES TO RAISE POPS TO CATEGORICAL LEVELS IN THE SE...WHILE KEEPING CHC POPS GOING ELSEWHERE. GIVEN THE CURRENT REGIME...EXPECT SCATTERED CONVECTION TO CONTINUE FOR THE NEXT SEVERAL HOURS. NO OTHER CHANGES WERE MADE TO PREVIOU6S PACKAGE. 66 .BHM...NONE.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:04 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Tallapoosa | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.